What assessments would alert the nurse to immediately stop the - ProProfs Discuss
Topics-
Products +
     

What assessments would alert the nurse to immediately stop the infusion? A client is receiving an intravenous magnesium infusion to correct a serum level of 1.4 mEq/L.

This question is part of Fluids and Electrolytes NCLEX practice questions
Asked by Tgerdel, Last updated: Mar 24, 2019

+ AnswerRequest Answer
...

2 Answers

Anyedina nelson

Anyedina nelson

Answered on Mar 24, 2019

Premature ventricular contration due magnesium action in heart

 Reply

tgerdel

Tgerdel

Answered on Jan 16, 2019

Absent patellar reflex

An intravenous magnesium infusion may be used to treat a low serum magnesium level. Normal serum magnesium is 1.5 to 2.5 mEq/L. Clinical manifestations of hypermagnesemia are the result of depressed neuromuscular transmission. Absent reflexes indicate a magnesium level around 7 mEq/L. Diarrhea and PVCs are not clinical manifestations of high magnesium levels. Hypermagnesemia causes hypotension.
 Reply

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.